Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 2, NWS Grand Rapids, MI

January 5, 2015

NWS Grand Rapids, MI issued this small craft advisory at Jan 5, 2015, 3:55 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2015, 3:55 AM EST (08:55 UTC)
Expired
Jan 6, 2015, 3:26 PM EST
In force
36 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WHUS73 KGRR 050855
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 AM EST MON JAN 5 2015

LMZ844>849-051700-
/O.CAN.KGRR.GL.W.0001.000000T0000Z-150105T0900Z/
/O.NEW.KGRR.SC.Y.0002.150105T0855Z-150106T1800Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-150105T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 AM EST MON JAN 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST WINDS TO 30 KNOTS THIS MORNING WILL DECREASE TO 10
  TO 2O KNOTS THIS EVENING...TURNING SOUTHWEST TONIGHT. WESTERLY
  WINDS WILL INCREASE TO 15 TO 25 KNOTS TUESDAY AFTERNOON...WITH
  NORTHWEST GALES POSSIBLE AGAIN TUESDAY NIGHT.

* WAVES...WAVES OF 6 TO 12 FEET THIS MORNING WILL SUBSIDE TO 3 TO
  5 FEET TONIGHT...BEFORE BUILDING ONCE AGAIN ON TUESDAY. WAVES
  WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY NIGHT.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL CONTINUE THROUGH THE
  MORNING HOURS. HEAVY FREEZING SPRAY MAY BECOME PREVALENT AGAIN
  TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
6 follow-up statements
682 
WHUS73 KGRR 051600
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EST MON JAN 5 2015

LMZ844>849-060000-
/O.CAN.KGRR.UP.W.0001.000000T0000Z-150105T1700Z/
/O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EST MON JAN 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HEAVY FREEZING SPRAY WARNING. 


* WINDS...WEST WINDS 10 TO 20 KNOTS...TURNING SOUTHWEST TONIGHT.
  WESTERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS TUESDAY
  AFTERNOON...WITH NORTHWEST GALES POSSIBLE AGAIN TUESDAY NIGHT. 
  MODERATE FREEZING SPRAY WILL STILL BE POSSIBLE.

* WAVES...WAVES OF 6 TO 12 FEET THIS MORNING WILL SUBSIDE TO 3 
  TO 5 FEET TONIGHT...BEFORE BUILDING ONCE AGAIN ON TUESDAY. 
  WAVES WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
248 
WHUS73 KGRR 052038
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 PM EST MON JAN 5 2015

LMZ844>849-060445-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T1800Z/
/O.NEW.KGRR.GL.A.0002.150107T0000Z-150107T2100Z/
/O.NEW.KGRR.UP.A.0001.150107T0000Z-150107T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
338 PM EST MON JAN 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. A HEAVY FREEZING SPRAY WATCH HAS ALSO BEEN ISSUED.
THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON. 

* WINDS...SOUTHWEST WINDS 5 TO 15 KNOTS...INCREASE TO 15 TO 25
  KNOTS TUESDAY AFTERNOON...WITH NORTHWEST GALES POSSIBLE AGAIN
  TUESDAY NIGHT. 

* WAVES...WAVES OF 4 TO 6 FEET TONIGHT...BUILDING ONCE AGAIN ON
  TUESDAY. WAVES WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY
  NIGHT.

* FREEZING SPRAY...HEAVY FREEZING SPRAY COULD DEVELOP TUESDAY
  NIGHT AND PERSIST INTO WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.


&&

$$
427 
WHUS73 KGRR 060140
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 PM EST MON JAN 5 2015

LMZ844>849-060945-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T1800Z/
/O.CON.KGRR.GL.A.0002.150107T0000Z-150107T2100Z/
/O.CON.KGRR.UP.A.0001.150107T0000Z-150107T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
840 PM EST MON JAN 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM TUESDAY
EVENING THROUGH WEDNESDAY AFTERNOON...

* WINDS...SOUTHWEST WINDS 5 TO 15 KNOTS...INCREASE TO 15 TO 25 
  KNOTS TUESDAY AFTERNOON...WITH NORTHWEST GALES POSSIBLE AGAIN 
  TUESDAY NIGHT. 

* WAVES...WAVES OF 4 TO 6 FEET TONIGHT...BUILDING ONCE AGAIN ON 
  TUESDAY. WAVES WILL BUILD TO IN EXCESS OF 10 FEET AGAIN 
  TUESDAY NIGHT. 

* FREEZING SPRAY...HEAVY FREEZING SPRAY COULD DEVELOP TUESDAY 
  NIGHT AND PERSIST INTO WEDNESDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$
196 
WHUS73 KGRR 060907
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EST TUE JAN 6 2015

LMZ844>849-061715-
/O.EXT.KGRR.SC.Y.0002.000000T0000Z-150106T2200Z/
/O.UPG.KGRR.GL.A.0002.150107T0000Z-150107T2100Z/
/O.NEW.KGRR.GL.W.0002.150106T2200Z-150107T2100Z/
/O.UPG.KGRR.UP.A.0001.150107T0000Z-150107T2100Z/
/O.NEW.KGRR.UP.W.0002.150106T2200Z-150108T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
407 AM EST TUE JAN 6 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EST
WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 PM EST WEDNESDAY. A GALE WARNING HAS ALSO BEEN
ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 4 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE
HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. 

* WINDS...INCREASING OUT OF THE WEST TO 15 TO 25 KNOTS TODAY.
  WINDS WILL INCREASE TO GALE FORCE OUT OF THE NORTHWEST AT 35 TO
  40 KNOTS TONIGHT LASTING INTO WEDNESDAY.  

* WAVES...WAVES OF 4 TO 6 FEET THIS MORNING WILL INCREASE TO 6 TO
  9 FEET LATE IN THE DAY. WAVES WILL BUILD FURTHER TONIGHT INTO
  THE 10 TO 15 FOOT RANGE. 10 TO 15 FOOT WAVES WILL CONTINUE INTO
  WEDNESDAY.

* FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED FROM THIS
  EVENING THROUGH TONIGHT AND ON WEDNESDAY AS WELL.  

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
702 
WHUS73 KGRR 061523
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 AM EST TUE JAN 6 2015

LMZ844>849-062330-
/O.CON.KGRR.SC.Y.0002.000000T0000Z-150106T2200Z/
/O.CON.KGRR.GL.W.0002.150106T2200Z-150107T2100Z/
/O.CON.KGRR.UP.W.0002.150106T2200Z-150108T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1023 AM EST TUE JAN 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 PM EST WEDNESDAY...

* WINDS...WEST 15 TO 25 KNOTS TODAY INCREASING TO NORTHWEST GALES
  35 TO 40 KNOTS TONIGHT.

* WAVES...WAVES OF 4 TO 6 FEET THIS MORNING WILL INCREASE TO 6 
  TO 9 FEET LATE IN THE DAY. WAVES WILL BUILD FURTHER TONIGHT 
  INTO THE 10 TO 15 FOOT RANGE. 10 TO 15 FOOT WAVES WILL 
  CONTINUE INTO WEDNESDAY. 

* FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED FROM THIS 
  EVENING THROUGH TONIGHT AND ON WEDNESDAY AS WELL. 

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
261 
WHUS73 KGRR 062026
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EST TUE JAN 6 2015

LMZ844>849-070430-
/O.CAN.KGRR.SC.Y.0002.000000T0000Z-150106T2200Z/
/O.EXT.KGRR.GL.W.0002.150106T2026Z-150107T2100Z/
/O.EXT.KGRR.UP.W.0002.150106T2026Z-150108T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
326 PM EST TUE JAN 6 2015

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...WEST 15 TO 25 KNOTS INCREASING TO NORTHWEST GALES 35 TO
  40 KNOTS.

* WAVES...BUILDING TO 10 TO 15 FEET. 

* FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED FROM THIS 
  EVENING THROUGH TONIGHT AND ON WEDNESDAY AS WELL. 

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 3:29 AM EST, 26 minutes earlier.

Area forecast discussion, Jan 5, 3:29 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EST MON JAN 5 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM

.SYNOPSIS...
ISSUED AT 329 AM EST MON JAN 5 2015

COLD AIR AND LAKE EFFECT SNOW SHOWERS WILL BE THE RULE FOR THE AREA
FOR MOST OF THE NEXT WEEK. WAVES OF LOW PRESSURE MOVING THROUGH THE
AREA WILL HELP TO ENHANCE THE SNOW SHOWERS AT TIMES THROUGH THE
PERIOD.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 329 AM EST MON JAN 5 2015

WE ARE TRANSITIONING OUR HEADLINES IN ANTICIPATION OF THE LAKE
ENHANCED CLIPPER SYSTEM THAT WILL AFFECT THE AREA FOR TONIGHT AND
EARLY ON TUESDAY. THE WESTERN HALF OF THE CWFA WILL HAVE THE
ADVISORY EXTENDED IN TIME THROUGH NOON ON TUESDAY THAT WILL REPLACE
THE WINTER STORM WATCH. CALHOUN COUNTY WILL BE TAKEN OUT OF THE
WINTER WEATHER ADVISORY AND PUT INTO THE WIND CHILL ADVISORY.

WE ARE EXPECTING LAKE EFFECT TO REMAIN RATHER LIMITED TODAY. WE ARE
INDEED SEEING THE ACCUMULATION POTENTIAL BEING LIMITED THIS MORNING
BY THE LACK OF DGZ IN THE CLOUD LAYER AND WITH THE INVERSION HEIGHTS
AOB 5K FT. WE WILL CONTINUE TO SEE SNOW SHOWERS THROUGHOUT THE DAY.
THE SNOWFLAKE SIZE WILL REMAIN SMALL SO THAT THE SNOW WILL NOT
ACCUMULATE WELL. SOME BLOWING AND DRIFTING WILL CONTINUE THIS
MORNING ALONG THE WRN HALF OF THE CWFA BEFORE WINDS DIMINISH A BIT
THIS AFTERNOON.

WE WILL BE LEAVING THE WIND CHILL ADVISORY IN EFFECT THIS MORNING
FOR THE ERN HALF OF THE CWFA. WIND CHILLS ARE DOWN IN THE -10 TO
-20F RANGE THIS MORNING. TEMPS WILL NOT WARM MUCH IF ANY
TODAY...HOWEVER WINDS DIMINISHING WILL ALLOW WIND CHILLS TO IMPROVE
A LITTLE AND ABOVE CRITERIA.

THE MAIN SHOW IN THE SHORT TERM WILL BE THE CLIPPER SYSTEM THAT WILL
MOVE SOUTH OF LOWER MICHIGAN FROM TONIGHT INTO TUE MORNING. THIS
CLIPPER WILL HAVE RATHER LIMITED IMPACTS BY ITSELF AS THE BULK OF
THE SNOW WILL REMAIN SOUTH OF THE STATE LINE WHERE THE BEST FGEN IS
WITH THE UPPER WAVE AND THE POSITION RELATIVE TO THE SFC LOW. WE
WILL SEE SOME SNOW WITH IT...WITH HIGHER AMOUNTS DOWN SOUTH AND
LESSER AMOUNTS NORTH.

THE EXCEPTION TO THE LIMITED IMPACTS WITH THE CLIPPER WILL BE ALONG
THE LAKESHORE...ESPECIALLY FOR ALLEGAN...OTTAWA...MUSKEGON...AND
PORTIONS OF KENT COUNTY. ALL OF THE HIGH RES MODELS INDICATE AN
ENHANCED CONVERGENCE BAND THAT SETS UP INITIALLY FROM HOLLAND TO SRN
MUSKEGON AND NW KENT COUNTY TOWARD 03Z. THIS BAND WILL THEN SLOWLY
SHIFT SE THROUGH 15Z TUE AND WEAKEN AS THE SW FLOW AHEAD OF THE
CLIPPER BECOMES NW BEHIND IT TUE MORNING. CONDITIONS BECOME
FAVORABLE FOR ENHANCED SNOW AS THE DGZ MAKES IT INTO THE CLOUD
LAYER...MOISTURE IS UP THROUGH 20K FEET AND...INVERSION HEIGHTS LIFT
TO AROUND 10K FT+.

WE BELIEVE THAT THE FAVORED AREA WILL SEE SOLID ADVISORY CONDITIONS
AND IMPACTS. THE REMAINDER OF THE WRN AREA WILL SEE MORE MARGINAL
TYPE ADVISORY CONDITIONS. THERE IS A CHC THAT SOME LOCAL FAVORED
AREAS MAY SEE CONDITIONS APPROACH WARNING TYPE IMPACTS. WE BELIEVE
THE TRANSITORY NATURE OF THE BAND SHOULD KEEP ANY ONE AREA FROM
SEEING TOO MUCH SNOW IN THE SHORT PERIOD...BUT WE CAN NOT RULE THIS
OUT.

ONCE THE CLIPPER MOVES OUT BY TUE AFTERNOON...WE WILL SEE CONDITIONS
SIMILAR TO THIS MORNING WITH REGARD TO SNOW SHOWER INTENSITY.
ANOTHER REINFORCING SHOT OF COLD AIR WILL MOVE IN AND DRIVE THE DGZ
INTO THE SUB-CLOUD LAYER FOR LATE TUE AND TUE NIGHT. INVERSION
HEIGHTS LIFT A BIT ON WED WITH SHORT WAVE ACTIVITY DROPPING SE INTO
THE AREA. THE FLOW WILL TRANSITION FROM WRLY ON TUE TO MORE NNW TUE
NIGHT AND EARLY WED. THIS WILL HELP THE LAKE EFFECT MIGRATE BACK
CLOSER TO THE COAST.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 329 AM EST MON JAN 5 2015

THE COLD AIR WILL REMAIN IN PLACE THROUGH THE END OF THE WORK
WEEK...WITH A SLIGHT MODERATION IN TEMPS EXPECTED OVER THE WEEKEND.
HIGHS THURSDAY AND FRIDAY WILL REMAIN IN THE TEENS...WHICH IS ABOUT
15 DEGREES BELOW NORMAL. SATURDAY WE WILL MODERATE TO NEAR 20 AND
THEN INTO THE 20S FOR SUNDAY.

LAKE EFFECT SNOW WILL CONTINUE THROUGH THE PERIOD AS WE HANG ON TO
AIR COLD ENOUGH ALOFT TO KEEP THE LAKE SNOW MACHINE GOING. MAIN
FOCUS IS ALWAYS ON THE TIME FRAMES WHERE LAKE SNOWS WILL BE ENHANCED
BY SHORTWAVE TROUGHS WHICH PROVIDE ADDITIONAL LIFT AND MOISTURE TO
THE LAKE BOUNDARY LAYER. THE TIME FRAME OF CONCERN WILL BE THURSDAY
INTO THURSDAY NIGHT AS A STRONG SHORTWAVE PIVOTS THROUGH THE GREAT
LAKES REGION.

LAKE EFFECT INTO THE WEEKEND BEHIND THIS WAVE LOOKS MARGINAL AS
850MB TEMPS WARM...LOWERING INSTABILITY. NO SIGNIFICANT SHORTWAVES
TO KEY ON EITHER.

SO...LAKE SNOWS LOOK SOLID WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WITH
AN ENHANCED PERIOD THURSDAY AND THURSDAY NIGHT. SNOW TOTALS WILL
CONTINUE TO ADD UP TOWARDS LAKE MICHIGAN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1201 AM EST MON JAN 5 2015

HIGHLY VARIABLE CONDITIONS OVERNIGHT WITH THIN BANDS OF LAKE
EFFECT SNOW WILL DROP VISIBILITIES OCCASIONALLY DOWN TO 3/4 SM TO
1 1/2 SM. SOMEWHAT IMPROVED CONDITIONS EXPECTED STARTING AROUND
08Z BUT MORE LIKELY 12Z AND LATER AS INVERSION HEIGHTS AROUND 4K
FT SHOULD LIMIT THE SNOW BAND INTENSITIES. WIDESPREAD LIGHT TO
MODERATE SNOW (PERHAPS HEAVY IN MKG) SHOULD MOVE IN AROUND 03Z TUE
WHICH IS EXPECTED TO BRING ALL SITES TO IFR WELL INTO THE 06Z TUE
TO 12Z TUE TIME FRAME.

&&

.MARINE...
ISSUED AT 248 PM EST SUN JAN 4 2015

HEAVY FREEZING SPRAY AND GALE FORCE WINDS TO CONTINUE THROUGH
TONIGHT AND INTO MONDAY MORNING. WINDS WILL WEAKEN FOR MONDAY
NIGHT...BUT INCREASE AGAIN BY WEDNESDAY. FREEZING SPRAY ISSUES
COULD RESUME THEN.

&&

.HYDROLOGY...
ISSUED AT 248 PM EST SUN JAN 4 2015

AN ELEVATED RISK FOR ICE BUILDUP ON AREA RIVERS EXIST THROUGH THE
WEEK. AVERAGE TEMPERATURES REMAIN WELL BELOW 20 DEGREES MONDAY
THROUGH FRIDAY.  WILL NEED TO MONITOR THE RIVERS CLOSELY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL NOON EST TUESDAY FOR MIZ037-038-
     043-044-050-056-057-064-065-071-072.

     WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR MIZ039-040-045-046-
     051-052-058-059-066-067-073-074.

LM...HEAVY FREEZING SPRAY WARNING UNTIL NOON EST TODAY FOR
LMZ844>849.

     GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...HOVING
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Jan 4, 9:57 PM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 PM EST SUN JAN 4 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-051115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
957 PM EST SUN JAN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ARCTIC AIR WILL POUR ACROSS LAKE MICHIGAN TODAY AND BEGIN TO
GENERATE LAKE EFFECT SNOWS FROM THIS AFTERNOON THROUGH TONIGHT. AN
ADDITIONAL 1 TO 3 INCHES OF SNOW CAN BE EXPECTED ACROSS WESTERN
LOWER MICHIGAN BY MONDAY MORNING.

WIND CHILL VALUES WILL DROP INTO THE 10 TO 20 BELOW RANGE TONIGHT
INTO MONDAY MORNING. FROSTBITE CAN OCCUR IN ABOUT 30 TO 45 MINUTES
TIME AT THESE VALUES.

TRAVELERS CAN EXPECT SLIPPERY ROADS TONIGHT GIVEN LINGERING ICY
CONDITIONS...NEW SNOW AND FALLING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLD WITH CONTINUED CHANCES FOR SNOW CAN BE EXPECTED RIGHT THROUGH
THE WORK WEEK. HIGHS THIS WEEK WILL BE IN THE SINGLE DIGITS AND
TEENS. ADDITIONAL ACCUMULATIONS OF SNOW ARE EXPECTED IN ALL
AREAS...ESPECIALLY TOWARDS LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-051115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
957 PM EST SUN JAN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NORTHWEST GALES TO 35 KNOTS CAN BE EXPECTED TONIGHT. HEAVY FREEZING
SPRAY IS ALSO LIKELY. PIERS AND BREAKWALLS WILL BE HAZARDOUS
LOCATIONS DUE TO HEAVY ICING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH OF THE UPCOMING WEEK WILL FEATURE LARGE WAVES AND STRONG
WINDS AND FREEZING SPRAY ON LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE NJJ

In the hours before

Local storm report, Jan 4, 10:36 PM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EST SUN JAN 4 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             GRANDVILLE              42.90N 85.76W
01/04/2015  M4.0 INCH        KENT               MI   NWS EMPLOYEE

            TOTAL SNOWFALL SINCE 7 AM

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 4, 10:41 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1041 PM EST SUN JAN 4 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             NORTON SHORES           43.16N 86.25W
01/04/2015  M4.0 INCH        MUSKEGON           MI   PUBLIC

            DAILY SNOWFALL TOTAL.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 4, 11:16 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 PM EST SUN JAN 4 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             4 NNE SANDSTONE         42.31N 84.48W
01/04/2015  M1.0 INCH        JACKSON            MI   TRAINED SPOTTER

            DAILY SNOWFALL TOTAL RECEIVED THROUGH THE
            LAST 9 HOUR.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 4, 11:33 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1133 PM EST SUN JAN 4 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     SNOW             2 SSW COMSTOCK PARK     43.01N 85.69W
01/04/2015  M3.1 INCH        KENT               MI   BROADCAST MEDIA

            DAILY SNOWFALL TOTAL. COURTESY OF WZZM-TV

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:38 PM ESTGale WatchGRR12 hr
Jan 5, 3:38 PM ESTHeavy Freezing Spray WatchGRR12 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.